PDA

View Full Version : Medications



blossom
07-01-05, 22:56
To Sal. I was reading your post on the forum and read that you were on meds and they were good for you, I am still on Valium 20mgs 30 years, and too afraid to get off them, I also take Cipralex, but am still very weepy, even after a year of being on them, The agoraphobia has come back, and I am so afraid to go out at all, I have a doctor who dont want to know because I refused to go into hospital 3 years ago to get off Valium, so he washed his hands of me, and will not see me as an out patient. I live in Watford Hertfordshire, and there are not any groups at all here which I could try and get to for help. Has anyone any suggestions as to what I can do, so days, I stay in bed as the depression has set in, Please can anyone help me,. What Meds are you on Sal. love \blossom

sal
07-01-05, 23:15
Hi Blossom

I have tried numerous meds, and with horrible side affects to the extent after a few days have given in. I am on cipramil now but again was offered that 3 years ago and took it as the doctor prescribed and felt so ill i ended up only persevering for 6 days then went on the sick for 6 months as felt i couldnt get out of it.

I got to the stage where my anxiety ruled my life completely and i couldnt get out of bed so my friend took me to see a doctor who prescribed me valium for 2 days on the full dose of 30 mg and made me an appointment with a female doctor in my practice for 3 days later.

She was a god send to me, understood how i felt and didnt make me feel like previous doctors have felt, ie give your head a shake and get a grip.

She offered me cipramil and of course i panicked straight away as could clearly remember how it made me feel. But i trusted her and tried 5 mg and felt no side affects as i had before, then moved the dose up. I am no presently on 60 mg which i no is the highest dose but how i feel now i can lead my life. I have bad days and they arent easy but i get through them. I still have valium as and when required and have taken the odd tablet here and there to get me through bad days, but recently i have faced it and not taken one. Dont get me wrong they have helped me recover from symptoms quicker but then without them the symptoms have still passed but taken longer.

Hope this has helped you. Not all of us suit meds and before i persevered with cipramil i would have been the first to say keep of meds but its down to trial and error.

The depression nearly beat me as well blossom but that was due to the constant anxiety, dont give in to it hon, it does get better.



Lots of Love Sal xxxxx

blossom
08-01-05, 00:11
Dear Sal, thankyou for answering my message I sent, I was on Cipramil for 5 months, and then the doctor ( a new one ) put me on the sister drug to it Cipralex, apparently, they took what they call an isomer out of it, and called it Cipralex. I was bad getting on them, but like you started at the 5 mgs for a week, then upped it to 10mgs which I am still on, they reckon that because I have been on Valium for 30 years they are not working now, I take 20mgs a day of Valium, but too afraid to come off them now. Thankyou for answering my message. I was very weepy after they took me off Seroxat cold turkey, and think I have got myself in a deep hole, and am unable to get out of it, maybe I am expecting to weep, I dont know, I had started going out, but had a bad week, and consequently, am back with the agoraphobia, Lets hope I will soon be able to get out. Thanks again Sal. from Blossom

sal
08-01-05, 01:49
Hi Blossom

However i can help i will. What you are going through isnt easy but it will get better.

U have done well and until you find meds that help0 you you will feel low.

Wish i had a magic cure but it takes time hon.

If meds r your answer try them. Mite not cure you but you will no if help you








Lots of Love Sal xxxxx

blossom
21-01-05, 00:46
from Blossom
thankyou sal for answering my message I am still very depressed, as I am unable to do what I was doing 4 years ago, when they took me off SEROXAT cold turkey, have not been right since, been on several pills, I am on the newer version of Cipramil, was on those for 5 months, but had a new doctor who changed them to cipralex, but they say they are the same sort of drug, but an isomer or something has been taken out of them. I guess I have stayed in doors so long, I am afraid to go out now, only on odd occasions, and that has to be on the spur of the moment. Now they have found my Blood pressure is high, so have been given propranalol, but they do make my head woozy and headaches, and feel nauseaous, , Has anyone else been on propranalol, as I read they give them for anxiety. I am only on 10 mgs of cipralex which they say is equivalent to 20 mgs of cipramil, thankyou for answering my message bless you. from Blossom

Meg
21-01-05, 10:34
Blossom,

Propanolol is given for anxiety to slow and steady your heart beat and help with fast breathing.

Its main function at a different dose is blood pressure control.
It can make you feel dizzy and that may bring on nausea . I'm sure your BP is being checked regularly to ensure you're on the right dose.



Meg
www.overcominganxiety.co.uk

You cannot conquer fear until you have learned what it is you're afraid of. The enemy is ignorance. Vivian Vance

blossom
21-01-05, 15:23
Blossom,
Thankyou Meg for explaining about the propranolol, yes I was on 160 a day, but felt so sick, and dizzy, phoned the doctor, and he couldnt have cared less, told me to but them in half. so what I am doing now is taking the 80sr propranolol in the morning, and then I take 2o in the evening, and 20mgs at night.
I have a machine, to take the BP, but its always different from the docs. I take it and it is usually about 168/66, but the doctors showed 210/90, I am so worried, does it vary as one gets older, I have panic attacks and am agoraphobic, and am continually worrying I know this doesnt help the BP especially when I have to go to see the doctor. I took my BP this morning and it was 176/66, please can you explain this to me to stop me worrying so much, cant get it off my mind sorry to go on so. thankyou Meg.

Meg
21-01-05, 16:43
Blosson ,

Is your blood pressure machine a wrist one or an upper arm one like at the doctors ?

If you get nervous when visiting the GP - this would account foe a lot of the difference too.

176/66 is still too high but thankfully not in the worst way . The most important number is the bottom one which should always remain below 90 which is why the 210/90 is certainly too high.

The national guidelines are start to monitoring and perhaps treating at 140/90 all depending on your concomitant risks and doctors assessment.

It is recommended to take it in equal divided doses to try to keep it stable throughout the 24 hr period so could you manage to work that out.




Meg
www.overcominganxiety.co.uk

You cannot conquer fear until you have learned what it is you're afraid of. The enemy is ignorance. Vivian Vance